MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER X3 RIMFIT ID28 OD46; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER X3 RIMFIT ID28 OD46; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6309-2-846
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported by the sales rep that there is revision surgery - cup revision due to dislocation of the hip after surgery in (b)(6) 2022.
 
Additional Manufacturer Narrative
Reported event an event regarding dislocation involving an exeter shell was reported.The event was confirmed via clinician review of the provided medical records.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: i can confirm that the patient underwent a primary total hip arthroplasty and sustained a subsequent dislocation, and then underwent a revision procedure for instability treated with a constrained articulation.I can do so because i was able to see the x-rays associated with these events.I cannot determine the root cause with certainty.Causes of early postoperative dislocation are multifactorial including surgical technique factors, especially repair of the capsule and muscle layers, positioning of the implants, patient activity factors including bmi and adherence to postoperative instructions, and trauma if present.I would not assign any causality to the implant system itself.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: i can confirm that the patient underwent a primary total hip arthroplasty and sustained a subsequent dislocation, and then underwent a revision procedure for instability treated with a constrained articulation.I can do so because i was able to see the x-rays associated with these events.I cannot determine the root cause with certainty.Causes of early postoperative dislocation are multifactorial including surgical technique factors, especially repair of the capsule and muscle layers, positioning of the implants, patient activity factors including bmi and adherence to postoperative instructions, and trauma if present.I would not assign any causality to the implant system itself.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER X3 RIMFIT ID28 OD46
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15264539
Report Number0002249697-2022-01201
Device Sequence Number17761274
Product Code JDI
UDI-Device Identifier07613327072136
UDI-Public07613327072136
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K111848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number6309-2-846
Device Catalogue Number63092846
Device Lot NumberLKS 384
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer10/20/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexFemale